Hail, Hardin
- When
- May 11, 3:15 AM CST
- Where
- Hardin County, Kountze
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.370, -94.320
As a cold front passed across southeast Texas, a few storms produced large hail and winds of 60 mph which caused some property damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
As a cold front passed across southeast Texas, a few storms produced large hail and winds of 60 mph which caused some property damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 10, 8:58 PM CST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 PM CDT SAT MAY 10 2008 .UPDATE...COLD FRONT POSITIONED FROM NEAR TEXARKANA TO THE DALLAS AREA AND FURTHER SOUTHWEST. MAIN CONVECTION THUS FAR THIS EVENING HAS BEEN OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND THROUGH ARKANSAS. OVERALL HAVE SEEN A GENERALLY WEAKENING OF THUNDERSTORMS AND EXPECTING THIS TREND TO CONTINUE. CURRENT LOW END POPS LOOK GOOD WITH FROPA. NO UPDATE COMING. && MARCOTTE && .PREV DISCUSSION... /ISSUED 306 PM CDT SAT MAY 10 2008/ SHORT TERM... MAIN SHORT TERM FORECAST PROBLEM IS HOW MUCH PRECIP WILL BE INVOLVED WITH COLD FRONT PASSAGE LATE TONIGHT/SUNDAY MORNING...AND WILL ANY STORMS BE SEVERE. SPECIAL 18Z SOUNDING AT LCH SHOWS SIGNIFICANT CAP STILL IN PLACE BETWEEN 925 AND 650 MB. MODEL SOUNDINGS SHOW THIS CAP TO HOLD THROUGH MOST OF TONIGHT. BECAUSE OF THIS...STILL DOWNPLAYING ANY SIGNIFICANT WEATHER...WILL GO WITH 30 PERCENT POPS LATE...BUT CONFIDENCE IN THIS IS STILL LOW. BEHIND THIS COLD FRONT...DRY WEATHER IS THE CALL FOR SUNDAY AND MONDAY...AND TEMPERATURES WILL BE CLOSER TO NEAR NORMAL THAN ANY RECORD HIGHS THAT HAVE BEEN SEEN THE PAST COUPLE OF DAYS. LONG TERM... LOOKING THROUGH THE UPCOMING WEEK...BEST CHANCES FOR THUNDERSTORMS WILL BE DURING THE NEXT COLD FRONT PASSAGE ON THURSDAY. HOWEVER...A RETURNING WARM FRONT COULD PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORMS AS EARLY AS TUESDAY OR WEDNESDAY. BECAUSE FORECASTER CONFIDENCE IS LOW RIGHT NOW...HAVE KEPT RAIN CHANCES ON THE LOW SIDE FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL WITH THE EXPECTED CLOUD COVER AND RAIN CHANCES. AVIATION... SCATTERED TO BROKEN CU BETWEEN 3K AND 5K FEET SHOULD PREVAIL THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. DURING THE EVENING HOURS CEILINGS ARE EXPECTED TO LOWER SOME TO MVFR RANGE ALONG WITH THE POSSIBILITY OF MVFR VISIBILITIES FROM PATCHY FOG. DURING THE OVERNIGHT...A COLD FRONT IS EXPECTED TO MOVE INTO THE REGION AND EXIT BY DAYBREAK ON SUNDAY. A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH A LITTLE BETTER CHANCE OF SHOWER ACTIVITY ACROSS CENTRAL LOUISIANA. TO ACCOUNT FOR THIS...WILL MAKE MENTION OF VCSH AT TAF SITES AROUND 06Z...WITH A TEMPO GROUP FOR SHOWERS AT KAEX FROM 06Z TO 10Z AND PROB30 GROUP BETWEEN 06Z AND 12Z AT REMAINING TAF SITES. SKIES ARE EXPECTED TO CLEAR OUT EARLY SUNDAY MORNING BEHIND THE FRONT WITH VFR CONDITIONS...ALTHOUGH GUSTY NORTH WINDS ARE LIKELY TO DEVELOP. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 83 55 82 / 30 10 10 10 KBPT 69 84 55 83 / 30 10 10 10 KAEX 67 80 50 84 / 30 10 10 10 KLFT 71 84 55 83 / 30 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CDT SUN MAY 11 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-120915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 409 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO MOVE INTO THE GULF BEFORE THE NOON HOUR WITH SHOWERS EXITING OFF TO THE EAST. COLDER/DRIER AIR FOR TODAY AND TOMORROW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE FORECAST ON THURSDAY INTO FRIDAY AHEAD OF THE NEXT FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Lake Charles radar (KLCH), 109 km away, was scanning. The volume nearest the first event began at 09:15 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees were blown down near Kountze.
Part of a tree came through the roof of a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107571, 107568, 107566, 107569, 107570, 107564, 107565.